Worse after high dose methylcobalamin... - Pernicious Anaemi...

Pernicious Anaemia Society
21,558 members15,080 posts

Worse after high dose methylcobalamin injections and supplementation?

Happyinthesun
Happyinthesun

Hi everyone!

It’s so helpful to have a forum like this :)

I wasn’t diagnosed with PA but as I was always exhausted my doctor recommended supplementing with methyl b complex which I took for 3 months and then started getting SEVERE Pins and needles twitching and numbness, sharp stabbing jolts all over which then had me go to 2 neurologists and a brain scan and nerve studies tests. All of which were completely normal.

The neurologist asked if I took supplements and I said just the methyl b which he told me to stop so I did due to my then high b6 levels (which can cause peripheral neuropathy)

So I stopped taking them and felt better but my dr then suggested to start supplementing with just b12 and methylfolate which I did and the symptoms all returned!

So she said to have b12 injections instead and oh my goodness that was 2 weeks ago and I have had 3 in that time and now the peripheral neuropathy is so intense and scary as it’s getting worse and I don’t know what to do.

Probably stop all supplementation! But may I ask if anyone else has had this kind of strange situation before?

Thanks so much

Kindest regards

1 Reply
oldestnewest
Gambit62
Gambit62Administrator

have you tried taking another form of B12 - cyano or hydroxo - some people don't respond well to methyl B12

You may also like...